Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 22, NWS San Diego, CA

September 18, 2025San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Sep 18, 2025, 4:14 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2025, 4:14 PM PDT (23:14 UTC)
Expired
Sep 18, 2025, 6:52 PM PDT
In force
3 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

County San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 69 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 11.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

394 
WGUS56 KSGX 182314
FFWSGX
CAC071-190215-
/O.NEW.KSGX.FF.W.0022.250918T2314Z-250919T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
414 PM PDT Thu Sep 18 2025

The National Weather Service in San Diego has issued a

* Flash Flood Warning for...
  The Line burn scar in...
  San Bernardino County in southern California...

* Until 715 PM PDT.

* At 414 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain over the Line Burn Scar. Between 0.25 and 0.5 inches of 
  rain have fallen. The expected rainfall rate is up to 0.75 inches 
  in 1 hour. Flash flooding is ongoing or expected to begin shortly.

Excessive rainfall over the burn scar will result in debris flow. 
The debris flow can consist of rock, mud, vegetation and other loose 
materials.

  HAZARD...Flash flooding caused by thunderstorms in and around
           the Line Burn Scar.

  SOURCE...Radar.

  IMPACT...Flooding of areas in and around the Line Burn Scar.

* Some locations that will experience flash flooding include...
  San Bernardino, Yucaipa, Highland, Running Springs, Angelus Oaks, 
  Hwy 18 Between Running Springs And Big Bear, Mountain Home 
  Village, Hiwy 330 Between San Bernardino And Running Springs, Hwy 
  18 Between Running Springs And Skyforest and Seven Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks...streams...and 
ditches in the Line Burn Scar. Severe debris flows can also be 
anticipated across roads. Roads and driveways may be washed away in 
places. If you encounter flood waters...climb to safety.

Move away from recently burned areas. Life-threatening flooding of 
creeks, roads and normally dry arroyos is likely. The heavy rains 
will likely trigger rockslides, mudslides and debris flows in steep 
terrain, especially in and around these areas.

&&

LAT...LON 3417 11690 3407 11698 3412 11719 3423 11719
      3424 11707 3421 11690

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.75 INCHES IN 1 HOUR

$$

CSP
2 follow-up statements
799 
WGUS76 KSGX 190036
FFSSGX

Flash Flood Statement
National Weather Service San Diego CA
536 PM PDT Thu Sep 18 2025

CAC071-190215-
/O.CON.KSGX.FF.W.0022.000000T0000Z-250919T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
536 PM PDT Thu Sep 18 2025

...FLASH FLOOD WARNING FOR THE LINE BURN SCAR REMAINS IN EFFECT 
UNTIL 715 PM PDT THIS EVENING FOR SAN BERNARDINO COUNTY...

At 536 PM PDT, Doppler radar indicated thunderstorms producing heavy 
rain over the Line Burn Scar. Between 0.75 and 1.75 inches of rain 
have fallen. The expected rainfall rate is 0.75 inches in 1 hour. 
Additional rainfall amounts of 0.5 to 1 inch are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

Excessive rainfall over the burn scar will result in debris flow. 
The debris flow can consist of rock, mud, vegetation and other loose 
materials.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding in and around the Line Burn Scar.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of areas in and around
         the Line Burn Scar.

Some locations that will experience flash flooding include...
  San Bernardino, Yucaipa, Highland, Running Springs, Angelus Oaks, 
  Hwy 18 Between Running Springs And Big Bear, Mountain Home 
  Village, Hiwy 330 Between San Bernardino And Running Springs, Hwy 
  18 Between Running Springs And Skyforest and Seven Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks...streams...and 
ditches in the Line Burn Scar. Severe debris flows can also be 
anticipated across roads. Roads and driveways may be washed away in 
places. If you encounter flood waters...climb to safety.

Move away from recently burned areas. Life-threatening flooding of 
creeks, roads and normally dry arroyos is likely. The heavy rains 
will likely trigger rockslides, mudslides and debris flows in steep 
terrain, especially in and around these areas.

&&

LAT...LON 3417 11690 3407 11698 3412 11719 3423 11719
      3424 11707 3421 11690

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.75 INCHES IN 1 HOUR

$$

CSP
456 
WGUS76 KSGX 190152
FFSSGX

Flash Flood Statement
National Weather Service San Diego CA
652 PM PDT Thu Sep 18 2025

CAC071-190202-
/O.CAN.KSGX.FF.W.0022.000000T0000Z-250919T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
652 PM PDT Thu Sep 18 2025

...FLASH FLOOD WARNING FOR THE LINE BURN SCAR IS CANCELLED FOR SAN 
BERNARDINO COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 200 AM PDT Friday for a 
portion of Southwest California.

&&

LAT...LON 3417 11690 3407 11698 3412 11719 3423 11719
      3424 11707 3421 11690

$$

CSP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 1:50 PM PDT, 2 hours 24 minutes earlier.

Area forecast discussion, Sep 18, 1:50 PM PDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
150 PM PDT Thu Sep 18 2025

.SYNOPSIS...
Tropical remnants will continue to move through the area this
evening with scattered showers and thunderstorms across inland
areas. There will be gradual drying and warming for Friday and
Saturday. An area of low pressure will form off the coast by early
next week. This may help funnel more tropical moisture into the
area, but timing and placement of any showers is uncertain. The
latter half of next week will be drier as an area of high pressure
moves over the region.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Convection is beginning to occur across portions of the mountains
and deserts this afternoon, heaviest occurring in the San Diego
and Riverside County mountains. Hi-res models continue to show
scattered areas of storms across the mountains and deserts through
this evening, where rain rates over one inch are possible. Under
any heavier cells, some low water crossings in the deserts and
other areas may see localized flooding. Most areas west of the
mountains may see a rogue shower, but most places will remain dry
through tonight. Storms over the mountains and deserts will begin
to subside before midnight. Tropical moisture may be leftover on
Friday for a couple of remnant showers to remain across the LA
Basin and points north, though most hi-res models are not
depicting very much in the way of precipitation. The area of
tropical moisture will push further inland across the western part
of the country, leaving the area completely dry by Saturday.

An area of low pressure will develop off of the coast by Sunday,
lingering around that area into early next week. The placement of
this system will be crucial in if we see anymore tropical
moisture. Some models suggest that this low combined with an area
of high pressure to the southwest will help funnel in tropical
moisture into the area, which may warrant some light showers
across the region by Sunday and Monday. The best chance of showers
look to be across western San Diego County. Otherwise, dry weather
will prevail for most this weekend into early next week with high
temperatures near average and slightly more humid than normal.
Models begin to diverge by the latter half of next week. By
Tuesday and Wednesday, high pressure may expand over the region,
bringing further warming. The area of high pressure may stick
around into the end of the week but a trough may move through the
Pac NW, providing a cooler weather pattern. The marine layer will
return to our region by this weekend into next week with
night/morning low clouds within 20 miles of the coastline.

&&

.AVIATION...
182000Z....Coast/Valleys...-SHRA with isolated TSRA will continue to
be possible through tonight, although chances are lower than this
morning. Cloud bases will remain between 8000-10000ft MSL for much
of the day. Any precipitation should come to an end by 06z Friday.
Patchy lower clouds around 900-1500ft MSL possible late tonight into
Friday morning generally after 10z and clearing by 16-17z.

.Mountains/Deserts...Higher terrain intermittently obscured with
SHRA/TSRA chances through the evening. Bases generally above 10000ft
MSL but in areas of heavier RA, bases could briefly lower to around
3000ft MSL with VIS 1-5SM. TSRA could produce strong up/downdrafts,
frequent lightning, and CB tops to 35 kft along with gusty and
erratic winds at the surface. The widespread precip moves out to the
north tonight into Friday morning, with additional SHRA/TSRA chances
again over the mountains for Friday afternoon.

&&

.MARINE...There is a low chance of thunderstorms (5-10%) through
this evening. Any storm could briefly produce lightning, gusty
erratic winds, and choppy seas. Otherwise, no additional hazardous
marine conditions are expected through Monday.

&&

.BEACHES...There is a low chance of lightning (5%) through tonight.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through late tonight for Apple and Lucerne Valleys-
     Coachella Valley-Riverside County Mountains-San Bernardino
     County Mountains-San Diego County Deserts-San Diego County
     Mountains-San Gorgonio Pass near Banning.

PZ...None.

&&

PUBLIC...APR
AVIATION/MARINE...Zuber

In the hours before

Special weather statement, Sep 18, 3:29 PM PDT, 45 minutes before
Special Weather Statement
National Weather Service San Diego CA
329 PM PDT Thu Sep 18 2025

CAZ056-058-061-062-182300-
San Diego County Mountains CA-San Diego County Deserts CA-
Riverside County Mountains CA-Coachella Valley CA-
329 PM PDT Thu Sep 18 2025

...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE AND NORTHEASTERN SAN
DIEGO COUNTIES THROUGH 400 PM PDT...

At 329 PM PDT, Doppler radar was tracking a strong thunderstorm over
Hwy S22 Between Ranchita And Borrego Springs, or near Borrego
Springs, moving north at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Borrego Springs, Borrego Palm Canyon, Hwy S22 Between Ranchita And
Borrego Springs, Ranchita, Santa Rosa Mountain, and Los Coyotes
Indian Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3315 11632 3317 11650 3355 11654 3353 11617
TIME...MOT...LOC 2229Z 183DEG 20KT 3325 11642

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KW
Local storm report, Sep 18, 3:57 PM PDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
357 PM PDT Thu Sep 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     Rain             1 WNW Forest Falls      34.09N 116.94W
09/18/2025  M1.77 Inch       San Bernardino     CA   Mesonet

            Mesonet station FFPC1 1.5 W Forest Falls
            reported 1.77 inches of rainfall from
            1:45pm-2:45pm.

&&

LEV
Local storm report, Sep 18, 3:58 PM PDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
358 PM PDT Thu Sep 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     Rain             1 S Mt San Jacinto      33.85N 116.72W
09/18/2025  M1.77 Inch       Riverside          CA   Mesonet

            Mesonet station UPSC1 Upper Snow Creek
            reported 1.77 inches of rainfall from 2:05
            pm to 3:05 pm.

&&

LEV
Local storm report, Sep 18, 3:59 PM PDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
359 PM PDT Thu Sep 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     Rain             3 SSE Big Bear Lake     34.19N 116.91W
09/18/2025  M1.17 Inch       San Bernardino     CA   Mesonet

            Mesonet station CVEC1 Seven Oaks reported
            1.17 inches of rain from 2:09 pm to 3:09 pm.

&&

LEV

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 1:28 PM PDTAreal Flood AdvisorySGXRiverside, San Diego106 min
Sep 18, 1:51 PM PDTAreal Flood AdvisorySGXSan Bernardino23 min
Sep 18, 2:13 PM PDTFlash Flood Warning Considerable damage threatSGXSan Bernardino5 hr
Sep 18, 2:39 PM PDTAreal Flood AdvisorySGXRiverside119 min
Sep 18, 2:39 PM PDTAreal Flood AdvisorySGXSan Diego119 min
Sep 18, 2:54 PM PDTAreal Flood AdvisorySGXSan Bernardino45 min
Sep 18, 3:13 PM PDTAreal Flood WarningSGXRiverside, San Diego2 hr
Sep 18, 3:29 PM PDTSpecial Weather StatementSGXSan Diego31 min
Sep 18, 3:38 PM PDTFlash Flood Warning Considerable damage threatSGXRiverside, San Bernardino3 hr
Sep 18, 4:03 PM PDTAreal Flood AdvisorySGXSan Bernardino84 min
Sep 18, 4:16 PM PDTSpecial Weather StatementSGXRiverside44 min
Sep 18, 4:28 PM PDTAreal Flood AdvisorySGXSan Bernardino118 min
Sep 18, 4:32 PM PDTSevere Thunderstorm WarningSGXRiverside, San Bernardino58 min
Sep 18, 4:48 PM PDTFlash Flood WarningSGXSan Bernardino116 min

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.